Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 119, NWS Indianapolis, IN

May 23, 20114 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 23, 2011, 12:03 AM EDT for 4 counties in Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 12:03 AM EDT (04:03 UTC)
Expired
May 23, 2011, 12:45 AM EDT
In force
42 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clay County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 43 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2469 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
3.8
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WUUS53 KIND 230403
SVRIND
INC021-109-119-133-230445-
/O.NEW.KIND.SV.W.0119.110523T0403Z-110523T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1203 AM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLAY COUNTY IN WEST CENTRAL INDIANA...
  WEST CENTRAL MORGAN COUNTY IN CENTRAL INDIANA...
  NORTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1245 AM EDT

* AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES SOUTH OF BRAZIL...OR 19 MILES SOUTHEAST
  OF TERRE HAUTE...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAGLES MILL LAKE AROUND 1220 AM EDT...
  CLOVERDALE AND DEVORE AROUND 1230 AM EDT...
  QUINCY AROUND 1235 AM EDT...
  BELLE UNION AND EMINENCE AROUND 1240 AM EDT...
  LITTLE POINT AND FILLMORE AROUND 1245 AM EDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 25 AND 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3970 8673 3965 8668 3963 8669 3963 8667
      3961 8665 3960 8665 3960 8664 3948 8652
      3922 8707 3937 8721
TIME...MOT...LOC 0403Z 234DEG 32KT 3935 8704
WIND...HAIL <50MPH 1.00IN

$$

PUMA
2 follow-up statements
226 
WWUS53 KIND 230417
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1217 AM EDT MON MAY 23 2011

INC021-109-119-133-230445-
/O.CON.KIND.SV.W.0119.000000T0000Z-110523T0445Z/
CLAY-MORGAN-OWEN-PUTNAM-
1217 AM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CLAY...WEST CENTRAL MORGAN...NORTHERN OWEN AND SOUTHERN PUTNAM
COUNTIES UNTIL 1245 AM EDT...

AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 12 MILES NORTH OF SPENCER...OR 26 MILES NORTHWEST
OF BLOOMINGTON...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE POINT...EMINENCE...BELLE UNION AND FILLMORE AROUND 1230 AM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3970 8673 3965 8668 3963 8669 3963 8667
      3961 8665 3960 8665 3960 8664 3948 8652
      3930 8695 3930 8704 3939 8717
TIME...MOT...LOC 0417Z 238DEG 36KT 3948 8679
WIND...HAIL <50MPH 1.00IN

$$

PUMA
361 
WWUS53 KIND 230443
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1243 AM EDT MON MAY 23 2011

INC021-109-119-133-230452-
/O.EXP.KIND.SV.W.0119.000000T0000Z-110523T0445Z/
CLAY-MORGAN-OWEN-PUTNAM-
1243 AM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY...WEST
CENTRAL MORGAN...NORTHERN OWEN AND SOUTHERN PUTNAM COUNTIES WILL 
EXPIRE AT 1245 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND BRIEF HEAVY RAINFALL IS STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3970 8673 3965 8668 3963 8669 3963 8667
      3961 8665 3960 8665 3960 8664 3948 8652
      3930 8695 3930 8704 3939 8717
TIME...MOT...LOC 0442Z 238DEG 36KT 3961 8651

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:40 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 22, 9:40 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 PM EDT SUN MAY 22 2011

.UPDATE...

THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

AN ACTIVE WEATHER PATTERN IS SETTING UP FOR THE WEEK WITH CHANCES
FOR STORMS THROUGH THE ENTIRE WORK WEEK...AND THE POSSIBILITY OF
SEVERE STORMS FOR AT LEAST THE NEXT COUPLE OF DAYS. THE POTENTIAL
ALSO EXISTS FOR A FEW INCHES OF RAIN OVER THE AREA IN NEXT SEVERAL
DAYS AND THIS WILL NEED TO BE MONITORED FOR THE POTENTIAL FOR
FLOODING IN THE COMING DAYS.

&&

.NEAR TERM /TONIGHT/...

BASED ON LATEST RADAR AND OBSERVATIONAL TRENDS...HAVE DROPPED
POPS DOWN TO 40 UNTIL 06Z...THEN BACK UP TO LIKELY SOUTHWEST WITH
50 POPS EVERYWHERE ELSE. COMPLEX CURRENTLY NEAR ST LOUIS METRO
AREA MAY DIVE A BIT SOUTH ALONG INSTABILITY GRADIENT...AND RAPID
REFRESH SIGNALS THIS AS WELL...SO DID NOT WANT TO GO LIKELY FOR
MORE THAN JUST THE SOUTHWEST CORNER OF THE FORECAST AREA.

ALSO MADE A FEW MINOR TWEAKS TO TEMPS...OTHERWISE FORECAST LOOKS
GOOD.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...

FORECAST FOCUS IS ON POPS. AN ACTIVE WEATHER PATTERN IS SETTING UP
WITH AN UPPER TROUGH MOVING THROUGH THE GREAT LAKES AND INDIANA IN
THE WARM SECTOR WITH A FRONT STALLING ACROSS THE AREA ON TUESDAY.
COULD SEE A BRIEF PERIOD MONDAY MORNING OF DRY BEFORE
DESTABILIZATION OCCURS AGAIN AND CHANCES INCREASE. WILL KEEP A
SLIGHT CHANCE TO LOW CHANCE GOING IN THE MORNING AND INCREASE TO
HIGH CHANCES TO LIKELY IN THE NORTHEAST IN THE AFTERNOON AND EVENING
AS THE LOW LEVEL JET RAMPS UP AND PROVIDES EXTRA FORCING IN ADDITION
TO THE DIURNAL HEATING. MONDAY NIGHT AND TUESDAY LOOKS LIKE
SHORTWAVE IMPULSES MOVE THROUGH ALONG THE FRONT THAT STALLS OUT OVER
CENTRAL INDIANA AND THUS WITH GOOD FORCING AND STILL PLENTY OF
INSTABILITY HAVE KEPT LIKELY POPS GOING. BY TUESDAY NIGHT COULD SEE
A LULL IN ACTIVITY WITH THE FRONT A LITTLE SOUTH OF THE AREA AND A
BRIEF PERIOD OF WEAK UPPER RIDGING OVERHEAD SO KEPT JUST CHANCE POPS
GOING.

SLIGHT RISKS FOR SEVERE THUNDERSTORMS FROM SPC FOR MONDAY FOR THE
ENTIRE AREA AND TUESDAY FOR THE SOUTHERN COUNTIES. WITH UPPER JET
NEARBY AND PLENTY OF INSTABILITY ALONG WITH THE FRONTAL LOCATION ON
TUESDAY THIS SEEMS REASONABLE. ALSO MAY HAVE SOME CONCERNS FOR
SEVERE FOR WEDNESDAY WITH JET DYNAMICS BEING EVEN BETTER.

WITH WARM 850 MB TEMPERATURES AND CONTINUING SOUTHERLY COMPONENT
FLOW ALONG WITH ENOUGH BREAKS IN THE CLOUD COVER TO ALLOW SUNSHINE
THROUGH THINK WARMER IS THE WAY TO GO. THUS FOR TEMPERATURES USED
WARMER MAV NUMBERS AND EVEN BUMPED UP FROM THERE A DEGREE OR TWO FOR
A COUPLE PERIODS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

MODELS COMING INTO BETTER AGREEMENT FOR THE BEGINNING OF THE LONG
TERM AT LEAST WITH A WARM FRONT LIFTING THROUGH CENTRAL INDIANA ON
WEDNESDAY. SURFACE LOW PRESSURE THEN WILL SLIDE ALONG THE FRONT AND
KEEP IT STALLED ACROSS THE AREA THROUGH AT LEAST THURSDAY EVENING.
AT THAT POINT THE GFS IS MUCH FASTER THAN THE ECMWF WITH BRINGING
THE LOW THROUGH AND BUILDING SURFACE HIGH PRESSURE BACK IN ON FRIDAY
WHILE THE EURO KEEPS A SURFACE TROUGH EXTENDING BACK OVER THE AREA
THROUGH MIDDAY SATURDAY. WITH THIS IN MIND WILL KEEP HIGHEST CHANCE
POPS GOING FROM WEDNESDAY THROUGH THURSDAY AND START TAPERING TO MID
CHANCE POPS ON THURSDAY NIGHT. FOR FRIDAY THROUGH SATURDAY WILL KEEP
CHANCE THUNDER GOING TO COVER THE SLOWER ECMWF SOLUTION. FOR NOW
SATURDAY NIGHT AND SUNDAY LOOK DRY WITH RIDGING BUILDING IN TO THE
AREA. FOR THE EARLY EXTENDED PERIOD CENTRAL INDIANA SHOULD BE IN THE
WARM SECTOR AND THUS STUCK WITH HPCS AVERAGE OR JUST ABOVE AVERAGE
TEMPERATURES. WITH THE EASTERN PART OF THE COUNTRY UNDER THE
INFLUENCE OF UPPER LOW PRESSURE FROM FRIDAY ONWARD WILL STICK WITH
LOWER THAN AVERAGE HPC TEMPERATURES THEN.

&&

.AVIATION.../DISCUSSION FOR 230000Z TAFS/...

HIGH RESOLUTION RAPID REFRESH REFLECTIVITY MODEL SEEMS TO HAVE A
GOOD HANDLE ON THE CURRENT SQUALL LINE JUST TO THE NORTHWEST OF
CENTRAL INDIANA AND A TRAILING ONE ACROSS MISSOURI. THIS MODEL
SUGGESTS A 01Z-05Z TIME FRAME AT LAF AND HUF FOR THE TWO LINES AND
02Z-06Z TIME FRAME FOR IND AND BMG. SO WILL GO WITH A VCTS AND TEMPO
THUNDERSTORM GROUP FOR THAT TIME AND JUST CB'S AFTER TO COVER AND
ADDITONAL TRAILING STORMS OR STORMS TOMORROW AS TIMING IS UP IN THE
AIR STILL WITH VARIOUS IMPULSES IN THE SOUTHWEST FLOW ALOFT STILL
HARD TO RESOLVE. WILL THROW IN TEMPO WIND GUSTS TO 40 KNOTS AS WELL
WITH THE SQUALL LINE OR LINES.

EXPECT MOSTLY VFR CONDITIONS EXCEPT IN THUNDERSTORMS WHEN WE COULD
SEE MVFR OR WORSE. WINDS WILL STAY UP AROUND 10 KNOTS OVERNIGHT
WHICH SHOULD KEEP FOG FROM FORMING. OTHERWISE...AGAIN EXPECT
SOUTHWEST WINDS SUSTAINED AROUND 15 KNOTS AND GUSTING TO 25 TOMORROW
AFTERNOON. FINALLY...EXPECT THE COLD FRONT TO THE NORTHWEST TO STAY
NORTH OF LAF THROUGH 00Z TUESDAY.

&&

.IND WATCHES/ARNINGS/ADVISORIES... NONE.

&&

SYNOPSIS...CP
NEAR TERM...NIELD
SHORT TERM...CP
LONG TERM....CP
AVIATION...MK
Hazardous weather outlook, May 22, 10:14 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 PM EDT SUN MAY 22 2011

INZ021-028>031-035>049-051>057-060>065-067>072-240215-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1014 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT
RISK THAT SOME STORMS COULD BE SEVERE. THE MAIN THREAT FROM ANY
STORM THAT DOES DEVELOP WILL BE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. LIGHTNING
IS A THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON MONDAY ACROSS ALL
OF CENTRAL INDIANA...AND ON TUESDAY ACROSS SOUTH CENTRAL INDIANA.
ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS SOUTHWEST PARTS
OF CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST
LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT
FROM THESE STORMS WILL ALSO BE DAMAGING WINDS AND LARGE HAIL.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. IT IS TOO
EARLY TO TELL IF THERE IS A SEVERE POTENTIAL BEYOND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT AND MONDAY...AND AT TIMES DURING
THE COMING WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Local storm report, May 22, 7:03 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             4 NE LAWRENCE           39.91N 85.93W
05/22/2011  M1.00 INCH       HANCOCK            IN   PUBLIC

            PENNY TO QUARTER SIZED HAIL FELL AT THE INTERESECTION OF
            FOX AND OAKLANDON ROADS.

&&

RYAN
Special weather statement, May 22, 7:06 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT SUN MAY 22 2011

INZ028-029-035-222330-
FOUNTAIN-TIPPECANOE-WARREN-
706 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...NORTHERN
TIPPECANOE AND EASTERN WARREN COUNTIES UNTIL 730 PM EDT...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WILLIAMSPORT...OR 18 MILES SOUTH
OF FOWLER...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
SHADELAND AROUND 725 PM EDT...
WEST LAFAYETTE...PURDUE UNIVERSITY AND LAFAYETTE AROUND 730 PM EDT...

&&

LAT...LON 4057 8688 4040 8672 4025 8733 4042 8741
      4048 8735 4048 8710 4057 8710
TIME...MOT...LOC 2306Z 249DEG 34KT 4037 8724

HOMANN/CP
Special weather statement, May 22, 8:10 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EDT SUN MAY 22 2011

INZ031-038-230045-
HOWARD-TIPTON-
810 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR HOWARD AND NORTHEASTERN TIPTON
COUNTIES UNTIL 845 PM EDT...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF KOKOMO...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GREENTOWN AROUND 815 PM EDT...

&&

LAT...LON 4046 8585 4039 8586 4032 8611 4048 8624
      4057 8608 4057 8587
TIME...MOT...LOC 0010Z 235DEG 30KT 4048 8601

HOMANN/RYAN
Local storm report, May 22, 8:18 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             KOKOMO                  40.48N 86.13W
05/22/2011  M0.50 INCH       HOWARD             IN   TRAINED SPOTTER

&&

RYAN
Local storm report, May 22, 8:29 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
829 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             GREENTOWN               40.48N 85.96W
05/22/2011  E1.00 INCH       HOWARD             IN   TRAINED SPOTTER

            VARYING SIZED HAIL UP TO QUARTER SIZE.

&&

RYAN
Local storm report, May 22, 8:41 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 SW CAMBY              39.63N 86.35W
05/22/2011  M1.00 INCH       MORGAN             IN   NWS EMPLOYEE

0350 PM     HAIL             2 S CAMBY               39.63N 86.31W
05/22/2011  E1.00 INCH       MORGAN             IN   TRAINED SPOTTER

            NEAR NORTH MADISON ELEMENTARY

0351 PM     HAIL             1 S CAMBY               39.65N 86.31W
05/22/2011  U1.00 INCH       MARION             IN   TRAINED SPOTTER

0352 PM     HAIL             2 S MILROY              39.47N 85.47W
05/22/2011  E1.75 INCH       RUSH               IN   LAW ENFORCEMENT

0355 PM     HAIL             CAMBY                   39.66N 86.31W
05/22/2011  U2.00 INCH       MARION             IN   TRAINED SPOTTER

0357 PM     HAIL             CAMBY                   39.66N 86.31W
05/22/2011  M3.00 INCH       MARION             IN   NWS EMPLOYEE

0400 PM     HAIL             8 SW INDIANAPOLIS       39.69N 86.25W
05/22/2011  E1.00 INCH       MARION             IN   TRAINED SPOTTER

            COCORAHS REPORT OF 1 INCH HAIL

0400 PM     HAIL             7 NE SHELBYVILLE        39.59N 85.68W
05/22/2011  M0.50 INCH       SHELBY             IN   TRAINED SPOTTER

            PEA TO HALF INCH HAIL.

0402 PM     HAIL             MORRISTOWN              39.67N 85.70W
05/22/2011  E1.75 INCH       SHELBY             IN   PUBLIC

            PUBLIC REPORT RELAYED THROUGH BORADCAST MEDIA.

0612 PM     HAIL             GREENWOOD               39.62N 86.11W
05/22/2011  M1.00 INCH       JOHNSON            IN   NWS EMPLOYEE

0619 PM     HAIL             BEECH GROVE             39.72N 86.09W
05/22/2011  M0.50 INCH       MARION             IN   TRAINED SPOTTER

            PEA TO HALF INCH AT KEYSTONE AND RAYMOND AVES
            INTERSECTION.

0621 PM     HAIL             3 SSE INDIANAPOLIS      39.74N 86.12W
05/22/2011  M1.25 INCH       MARION             IN   TRAINED SPOTTER

            35-40 MPH WIND GUSTS ESTIMATED AS WELL. LOCATION OF
            SPOTTER IS AT INTERSECTION OF HANNA AND KEYSTONE AVES.

0621 PM     HAIL             INDIANAPOLIS            39.78N 86.15W
05/22/2011  M0.75 INCH       MARION             IN   TRAINED SPOTTER

            AT SOUTH SPLIT OF INTERSTATE 65 AND 70 JUST SOUTH OF
            DOWNTOWN INDIANAPOLIS.

0632 PM     HAIL             LAWRENCE                39.87N 85.99W
05/22/2011  E0.75 INCH       MARION             IN   TRAINED SPOTTER

0650 PM     HAIL             4 NE LAWRENCE           39.91N 85.93W
05/22/2011  M1.00 INCH       HANCOCK            IN   PUBLIC

            PENNY TO QUARTER SIZED HAIL FELL AT THE INTERESECTION OF
            FOX AND OAKLANDON ROADS.

0814 PM     HAIL             KOKOMO                  40.48N 86.13W
05/22/2011  M0.50 INCH       HOWARD             IN   TRAINED SPOTTER

0820 PM     HAIL             GREENTOWN               40.48N 85.96W
05/22/2011  E1.00 INCH       HOWARD             IN   TRAINED SPOTTER

            VARYING SIZED HAIL UP TO QUARTER SIZE.

&&

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:10 PM EDTSpecial Weather StatementINDHoward35 min
May 23, 1:10 AM EDTSpecial Weather StatementINDLawrence35 min
May 23, 2:09 AM EDTSpecial Weather StatementINDJackson, Jennings36 min
May 23, 3:04 AM EDTSpecial Weather StatementINDJackson, Jennings26 min
May 23, 3:50 PM EDTSevere Thunderstorm WarningINDKnox, Sullivan, Vigo40 min
May 23, 4:21 PM EDTSevere Thunderstorm WarningINDParke, Vermillion24 min
May 23, 4:27 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 2 more48 min
May 23, 4:40 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo35 min
May 23, 4:51 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Vermillion, Warren39 min
May 23, 4:53 PM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan37 min
May 23, 5:06 PM EDTSevere Thunderstorm WarningINDBrown, Lawrence, Monroe, Morgan, Owen24 min
May 23, 5:25 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Hancock, Hendricks, Jackson, Johnson and 5 more50 min
May 23, 5:30 PM EDTTornado WarningINDJackson, Lawrence30 min
May 23, 5:44 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery31 min
May 23, 5:45 PM EDTTornado WarningINDHancock, Johnson, Shelby45 min
May 23, 5:56 PM EDTTornado WarningINDBartholomew, Decatur, Shelby34 min
May 23, 6:01 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Hancock, Jackson, Jennings, Rush and 1 more44 min
May 23, 6:08 PM EDTTornado WarningINDJennings18 min
May 23, 6:15 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Hancock, Henry, Madison, Rush45 min
May 23, 6:45 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.